Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 267, NWS Little Rock, AR

November 21, 2021Independence County, Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 21, 2021, 12:28 PM CST for Independence County, Jackson County, Arkansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 21, 2021, 12:28 PM CST (18:28 UTC)
Expired
Nov 21, 2021, 1:15 PM CST
In force
47 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Independence County, AR, Jackson County, AR

The radar

The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 21, 12:45 PM CSTHAIL 1.25Jacksonport, ARHAIL WAS COVERING THE GROUND
Nov 21, 12:47 PM CSTHAIL 1.25Diaz, ARHAIL WAS COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

200 
WUUS54 KLZK 211828
SVRLZK
ARC063-067-211915-
/O.NEW.KLZK.SV.W.0267.211121T1828Z-211121T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1228 PM CST Sun Nov 21 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southeastern Independence County in north central Arkansas...
  East central Jackson County in eastern Arkansas...

* Until 115 PM CST.

* At 1228 PM CST, a severe thunderstorm was located over Magness, or
  9 miles southeast of Batesville, moving east at 45 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Newport...                        Tuckerman...
  Diaz...                           Newark...
  Grubbs...                         Oil Trough...
  Jacksonport...                    Magness...
  Campbell Station...               Amagon...
  Balch...                          Rosie...
  Stegall...                        Erwin...
  Macks...                          

This includes US Highway 67 between mile markers 80 and 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3562 9158 3574 9156 3573 9104 3551 9104
TIME...MOT...LOC 1828Z 277DEG 39KT 3567 9151 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

44
3 follow-up statements
061 
WWUS54 KLZK 211844
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1244 PM CST Sun Nov 21 2021

ARC063-067-211915-
/O.CON.KLZK.SV.W.0267.000000T0000Z-211121T1915Z/
Independence AR-Jackson AR-
1244 PM CST Sun Nov 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR SOUTHEASTERN INDEPENDENCE AND EAST CENTRAL JACKSON COUNTIES...

At 1243 PM CST, a severe thunderstorm was located over Jacksonport,
or near Newport, moving east at 45 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Grubbs...
Jacksonport...                    Campbell Station...
Amagon...                         Balch...
Stegall...                        Macks...
Erwin...                          

This includes US Highway 67 between mile markers 80 and 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3559 9141 3574 9142 3573 9104 3551 9104
TIME...MOT...LOC 1843Z 276DEG 40KT 3565 9129 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

44
683 
WWUS54 KLZK 211856
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1256 PM CST Sun Nov 21 2021

ARC063-211905-
/O.CAN.KLZK.SV.W.0267.000000T0000Z-211121T1915Z/
Independence AR-
1256 PM CST Sun Nov 21 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INDEPENDENCE
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3559 9125 3574 9127 3573 9104 3554 9104
TIME...MOT...LOC 1855Z 276DEG 40KT 3563 9114 

$$

ARC067-211915-
/O.CON.KLZK.SV.W.0267.000000T0000Z-211121T1915Z/
Jackson AR-
1256 PM CST Sun Nov 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR EAST CENTRAL JACKSON COUNTY...

At 1255 PM CST, a severe thunderstorm was located near Grubbs, or
near Newport, moving east at 45 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Grubbs...
Campbell Station...               Amagon...
Stegall...                        

This includes US Highway 67 between mile markers 83 and 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3559 9125 3574 9127 3573 9104 3554 9104
TIME...MOT...LOC 1855Z 276DEG 40KT 3563 9114 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

44
293 
WWUS54 KLZK 211911
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
111 PM CST Sun Nov 21 2021

ARC067-211920-
/O.EXP.KLZK.SV.W.0267.000000T0000Z-211121T1915Z/
Jackson AR-
111 PM CST Sun Nov 21 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY
WILL EXPIRE AT 115 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3559 9125 3574 9127 3573 9104 3554 9104
TIME...MOT...LOC 1910Z 277DEG 39KT 3561 9095 

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:38 AM CST, 50 minutes earlier.

Area forecast discussion, Nov 21, 11:38 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1138 AM CST Sun Nov 21 2021

.AVIATION...

Showers and isolated storms will continue moving across the state
today, exiting the eastern portions of the state later this
evening. MVFR and IFR ceilings are observed this morning across
the state. Ceilings will improve from NW AR to the SE beginning
later this evening as NW winds carry drier air into the state
behind the cold front. Clear conditions are forecast by early
Monday.

&&

.PREV DISCUSSION...(ISSUED 541 AM CST Sun Nov 21 2021)
AVIATION...

Moisture continues to increase as a storm system approaches from
the west. Scattered showers will be possible at all terminals
until the associated frontal system clears. The front will
move from northwest to southeast through the day and clearing the
state early this evening with a wind shift from SE to NW
occurring. Some LLWS will also be possible this morning. MVFR to
brief IFR conditions will prevail with widespread VFR conditions
returning after the boundary passes.

PREV DISCUSSION...(ISSUED 256 AM CST Sun Nov 21 2021)
Short Term...Today through Monday night

Latest satellite perspective/surface observations show extensive
cloud cover over the state. Temperatures are roughly 10 degrees
warmer versus this time last night thanks to said cloud cover and
southwest surface flow.

Latest surface analysis shows a frontal boundary over NE Oklahoma/SW
Missouri with surface high pressure extending from the southern
Appalachians to New England. Upper flow is zonal over the mid south
at this time but expected to amplify as the day progresses with an
upper trough strengthening as it moves eastward from the central
conus, paired with an expanding western ridge.

Developing NW flow will drive the cold front through the state with
scattered showers developing along and behind the boundary. Area
radars are not showing much in the way of activity at this time but
all CAMS guidance does show precipitation developing with central
and northeast Arkansas having the best chances. Even so, rainfall
amounts are not expected to be very high with most areas seeing less
than a quarter of an inch.

While a few rumbles of thunder can not be excluded completely,
especially over the south/southeast, in the developing weak warm air
advection pattern, any storms would be elevated and the chances of
strong/severe storms are virtually non existent.

Front will clear the state late this evening with precip tapering
off quickly behind it. Northwest flow behind the front and building
high pressure will bring much cooler and drier air back into the
region.

LONG TERM...Tuesday through Saturday

Temperatures will briefly warm up from Tuesday into Wednesday across
the state as sfc ridging shifts east of the area and srly
flow/moisture increases. H500 ridging will briefly move over the
region but this will quickly translate into SW flow as a deepening
trough quickly approaches from the west.

By late Wednesday or early Thursday ahead of the trough a cold front
will begin to move across the state. This front will likely be south
of the state by late morning to mid-day Thursday. Rain will
overspread the state but will likely be coming to an end by Thursday
evening. Rain will exit portions of northern and western AR much
earlier.

Significant rainfall totals aren't expected, but portions of S/SW AR
could see amounts above an inch. This can be attributed to an area
of concentrated moisture ahead of the front lifting north from SE TX
into S AR Thu AM. PW values along this corridor may approach or
exceed 1.5 inches, which is climatologically significant for late
November. This round of precip could could largely benefit southern
Arkansas where D1(moderate drought) conditions have been in place
for nearly a month.

Dry and cool conditions are expected into the weekend. Sfc ridging
should remain over the area and mid level flow will will be out of
the NW in the wake of the fast moving trough.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...71
Hazardous weather outlook, Nov 21, 3:09 AM CST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
309 AM CST Sun Nov 21 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
309 AM CST Sun Nov 21 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/67

In the hours before

Special weather statement, Nov 21, 12:18 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1218 PM CST Sun Nov 21 2021

ARZ016-211845-
Independence AR-
1218 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of southern
Independence County through 1245 PM CST...

At 1217 PM CST, Doppler radar was tracking a strong thunderstorm over
Southside in Independence County, or near Batesville, moving east at
45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Batesville...                     Newark...
Oil Trough...                     Magness...
Salado...                         Southside in Independence Count...
Sulphur Rock...                   Thida...
Rosie...                          Desha...
Locust Grove...                   Huff...
Hutchinson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3572 9133 3571 9134 3572 9135 3570 9136
      3566 9134 3564 9135 3564 9137 3558 9137
      3553 9138 3563 9177 3577 9174 3574 9133
TIME...MOT...LOC 1817Z 280DEG 39KT 3568 9165

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

44
Local storm report, Nov 21, 12:28 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1228 PM CST SUN NOV 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             10 S BATESVILLE         35.62N  91.62W
11/21/2021  E0.88 INCH       INDEPENDENCE       AR   PUBLIC

            NICKEL SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER LZK2100753

CTP

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 12:18 PM CSTSpecial Weather StatementLZKIndependence27 min
Nov 21, 1:34 PM CSTSpecial Weather StatementLZKCleburne26 min
Nov 21, 1:55 PM CSTSpecial Weather StatementLZKIndependence35 min
Nov 21, 2:27 PM CSTSpecial Weather StatementLZKJackson18 min
Nov 21, 3:03 PM CSTSpecial Weather StatementLZKWhite, Woodruff57 min
Nov 21, 3:25 PM CSTSpecial Weather StatementLZKDesha, Drew35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.